Diane 35

Hair Loss And Medication- Vicky's Hair Loss StoryI’ve just discovered your site and I must say that i,m glad that it exists. This is my dilemma, I’m a 39 year old woman who is experiencing hair loss/shedding and thinning for the last year and a half. I’ve always had long thick hair so this hair loss is a BIG adjusment for me and a lot of people have noticed the change in my hair which of course is adding to my stress and my depression. What I would like to know is this, I took aldactone for a little over 2 months and had some side effects, but only really stopped it because I had an infection elsewhere and I had to get onto medication that contained potassium. The infecton has now cleared up and I’m thinking of going on aldactone again as my shedding has increased again and also I’m also having my period and its seems I shed even more during my cycle than any other time (or at least i think i do). Is it worth going on aldactone again? Is the increased shedding due to the stopping of aldactone? I was also prescribed Diane 35 and Androcur- but have read up on them and the side effects scare me. I’m also trying chinese herbs and a regrow lotion for the last 4 months which has slowed my shedding but not stopped it. I would like to keep what I have left and not take medication that in in long run will do more harm than good. Do you know anything about soya products and hair?Thanks, awaiting your reply.

Dear Vicky –

Thanks for writing. I think a huge consideration is exactly what side effects you were having from the Aldactone and that should definitely be discussed with your physician. You were on Aldactone for such a short period of time that I don’t even know if that is long enough for it to have really have had enough effect to cause shedding from getting off it. Please remember I am not a doctor and cannot give medical advice, this is just my opinion, but it makes more sense to me that the shedding at the 2 month mark could have occurred from actually getting on the pill. Most medication used to treat hair loss all have the possibility of causing increased shedding in the beginning, it can get worse before it gets better type thing and it occurs around that time frame.

When it comes to taking any medication side effects can be pretty scary, but all meds have them. For myself I try to weigh out the possibility of one of the potential side effects to the degree of distress the ailment is causing me, in this case hair loss. Hair loss for me 8 years ago was probably the worst thing in the world, no one thinks they are going to lose their hair at 21. So I was very willing to try anything I could to save it, even knowing that some trouble could occur down the line. [click to continue…]

{ 21 comments }